Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 96, NWS Detroit, MI

July 25, 2011Huron County, Sanilac County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 25, 2011, 2:04 AM EDT for Huron County, Sanilac County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 2:04 AM EDT (06:04 UTC)
Expired
Jul 25, 2011, 2:45 AM EDT
In force
41 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Huron County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 110 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 6.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WUUS53 KDTX 250604
SVRDTX
MIC063-151-250645-
/O.NEW.KDTX.SV.W.0096.110725T0604Z-110725T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
204 AM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HURON COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN SANILAC COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 245 AM EDT

* AT 202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ARGYLE TO FORESTVILLE...AND
  MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DECKERVILLE AND MCGREGOR AROUND 220 AM EDT.
  FORESTER AROUND 235 AM EDT.
  PORT SANILAC AROUND 240 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  UBLY...               PORT SANILAC...       MINDEN...
  FORESTVILLE...        DECKERVILLE...        ARGYLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4342 8302 4375 8313 4376 8261 4359 8259
      4343 8253
TIME...MOT...LOC 0605Z 283DEG 25KT 4357 8285 4363 8259
WIND...HAIL 60MPH 1.00IN

$$

KURIMSKI
3 follow-up statements
199 
WWUS53 KDTX 250611
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
211 AM EDT MON JUL 25 2011

MIC063-151-250645-
/O.CON.KDTX.SV.W.0096.000000T0000Z-110725T0645Z/
SANILAC MI-HURON MI-
211 AM EDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HURON AND NORTHEASTERN SANILAC COUNTIES UNTIL 245 AM EDT...

AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DECKERVILLE TO FORESTVILLE...
MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MCGREGOR AND RICHMONDVILLE AROUND 220 AM EDT.
  FORESTER AROUND 235 AM EDT.
  PORT SANILAC AROUND 240 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PORT SANILAC...       MINDEN...             FORESTVILLE...
  DECKERVILLE...        ARGYLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4343 8295 4375 8291 4376 8261 4359 8259
      4343 8253
TIME...MOT...LOC 0612Z 283DEG 25KT 4356 8278 4362 8252
WIND...HAIL 60MPH 1.75IN

$$

KURIMSKI
630 
WWUS53 KDTX 250628
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
228 AM EDT MON JUL 25 2011

MIC063-250638-
/O.CAN.KDTX.SV.W.0096.000000T0000Z-110725T0645Z/
HURON MI-
228 AM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HURON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4343 8289 4362 8277 4369 8261 4359 8259
      4343 8253
TIME...MOT...LOC 0628Z 283DEG 25KT 4348 8265 4359 8243

$$

MIC151-250645-
/O.CON.KDTX.SV.W.0096.000000T0000Z-110725T0645Z/
SANILAC MI-
228 AM EDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SANILAC COUNTY UNTIL 245 AM EDT...

AT 226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CARSONVILLE TO 9 MILES SOUTHEAST
OF FORESTVILLE...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PORT SANILAC AROUND 240 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PORT SANILAC...       FORESTVILLE...        DECKERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4343 8289 4362 8277 4369 8261 4359 8259
      4343 8253
TIME...MOT...LOC 0628Z 283DEG 25KT 4348 8265 4359 8243
WIND...HAIL 60MPH 1.75IN

$$

KURIMSKI
320 
WWUS53 KDTX 250639
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
239 AM EDT MON JUL 25 2011

MIC151-250649-
/O.EXP.KDTX.SV.W.0096.000000T0000Z-110725T0645Z/
SANILAC MI-
239 AM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SANILAC COUNTY
WILL EXPIRE AT 245 AM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4343 8289 4362 8277 4369 8261 4359 8259
      4343 8253
TIME...MOT...LOC 0639Z 283DEG 25KT 4346 8255 4357 8233

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:24 AM EDT, 40 minutes earlier.

Area forecast discussion, Jul 25, 1:24 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
124 AM EDT MON JUL 25 2011

.AVIATION...

//DISCUSSION...

RECENT RADAR TRENDS SUGGEST ANY LINGERING THUNDERSTORM ACTIVITY WILL
REMAIN WELL NORTH OF SAGINAW OVERNIGHT. MODEL SOUNDINGS DO SHOW SOME
LOW LEVEL MOISTURE ALONG A COLD FRONT WHICH WILL BE ADVANCING ACROSS
SE MI EARLY MON MORNING. BUT WITH THE LACK OF MUCH LOW CLOUDS
UPSTREAM...PLAN TO KEEP CEILINGS IN THE 4K TO 5K RANGE ALONG AND
BEHIND THE FRONTAL PASSAGE MON MORNING.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE CEILINGS WILL DROP BELOW 5000 FT AFTER 10Z.

&&

.PREV DISCUSSION...ISSUED 317 PM EDT SUN JUL 24 2011

SHORT TERM...TONIGHT

WHILE THE CHANCE FOR SHOWERS AND THUNDERSTORMS STILL REMAINS DURING
THE AFTERNOON/EVENING...EXPECT ACTIVITY TO BE VERY DISORGANIZED AND
SPORADIC IN NATURE GIVEN LACK OF UPPER LEVEL SUPPORT...LOW LEVEL
FORCING AND INSTABILITY. THIS WILL BE ESPECIALLY TRUE FOR ACTIVITY
THAT DEVELOPS INTO EARLY THIS EVENING. AS SHORTWAVE AND ASSOCIATED
COLD FRONT PROGRESS INTO THE AREA LATE THIS EVENING...COVERAGE MAY
INCREASE SLIGHTLY...BUT EXPECT THE MOST ROBUST AREA OF CONVECTION TO
REMAIN NORTH OF THE AREA...CLOSER TO THE SUPPORT OF THIS SHORTWAVE.
WILL ESSENTIALLY MAINTAIN 50% CHANCE OF SHOWERS/THUNDERSTORMS OVER
THE THUMB...AND DECREASE THAT CHANCE TO 30-40% SOUTHWARD. ANY
ISOLATED SEVERE STORMS WILL LIKELY BE CONFINED TO THE NORTHERN CWA
WHERE JET SUPPORT IN ASSOCIATION WITH THE SHORTWAVE WILL BE MOST
NOTABLE.

WILL NOT TOUCH OVERNIGHT TEMPERATURES AS CURRENT FORECAST SEEMS A
REASONABLE APPROXIMATION...GIVEN THE EXPECTED TIMING OF THE WEAK
COLD FRONT. THIS WILL MEAN SLIGHTLY COOLER READINGS...MID 60S...FROM
THE SAGINAW VALLEY INTO THE THUMB...WITH MINIMUM TEMPERATURES OF 70
OR MORE FOR MANY AREA FROM DETROIT SOUTH.

LONG TERM...MONDAY THROUGH NEXT SUNDAY

SURFACE HIGH PRESSURE WILL BUILD INTO THE SOUTHERN GREAT LAKES
MONDAY AND TUESDAY...WHILE NORTHWEST FLOW DOWN THE FRONT OF AN UPPER
RIDGE OVER THE WESTERN HALF OF NORTH AMERICA SENDS A SERIES OF
SHORTWAVES ACROSS ONTARIO. THE BIGGEST OF THESE WILL PASS TO OUR
NORTH MONDAY NIGHT...SENDING A WEAK SURFACE TROUGH AND COLD FRONT
DOWN ACROSS NORTHERN LOWER MICHIGAN AND LAKE HURON MONDAY
NIGHT/TUESDAY. AT THIS TIME...MODELS DO NOT SHOW MOISTURE DEPTH OR
LIFT STRONG ENOUGH TO WARRANT A MENTION OF SHOWERS/TSTORMS AND HAVE
KEPT ALL RAIN MENTION OUT OF THE LAND AREAS. POST FRONTAL AIRMASS
WILL FEEL A LITTLE COOLER OVER THE NEXT FEW DAYS...ESPECIALLY WITH
DEWPOINTS FALLING 10 OR EVEN 15 DEGREES. ACTUAL HIGHS SHOULD RANGE
FROM THE UPPER 70S IN THE THUMB TO MID/UPPER 80S ELSEWHERE BOTH DAYS.

UPPER PATTERN OVER THE NORTHERN TIER OF THE COUNTRY WILL THEN BECOME
MORE ZONAL FOR THE WEDNESDAY THROUGH FRIDAY PERIOD. THIS WILL BRING
A RETURN TO WARMER AND MORE HUMID CONDITIONS AND BRING CHANCES FOR
THUNDERSTORMS AS SMALL WAVES EMBEDDED THE FAST WESTERLY FLOW ZIP
ACROSS THE AREA. BIG CONTRIBUTING FACTOR WILL ALSO BE THE LARGER
SYSTEM EXPECTED TO TRACK ACROSS NORTHERN ONTARIO ON
THURSDAY...HELPING TO DRAW MOISTURE UP INTO MICHIGAN AND ULTIMATELY
DROPPING A COLD FRONT ACROSS THE AREA LATE THURSDAY NIGHT AND EARLY
FRIDAY. ONSET OF THIS NEW PATTERN WILL OCCUR OVER SOUTHEAST MICHIGAN
ON WEDNESDAY AS WARM AIR AND MOISTURE SURGE UP INTO THE AREA BEHIND
A LOW-LEVEL WARM FRONT...AND A LOW-LEVEL JET NOSES UP INTO MICHIGAN.
MODEL PW VALUES LOOK TO SURGE ABOVE 2 INCHES WED NIGHT...AND THEN
INCREASE FURTHER ON THURSDAY WITH GFS SHOWING A POTENTIAL GULF SURGE
MAKING IT UP INTO THE AREA. MOST RUNS OF THE GFS/EURO/GEM HAVE BEEN
STALLING THE WARM FRONT OVER CENTRAL MICHIGAN LATE WEDNESDAY NIGHT
INTO THURSDAY...PROVIDING A GOOD CHANCE FOR ROUNDS OF
SHOWERS/TSTORMS TO TRACK OVER THE REGION. THIS PATTERN (OF A STALLED
LOW-LEVEL FRONT) IS TYPICALLY A LOW-CONFIDENCE PATTERN...ESPECIALLY
FROM DAY 4 AND BEYOND...BUT DID GO AHEAD AND BUMP POPS HIGHER NORTH
OF THE I-69 CORRIDOR GIVEN PAST FEW DAYS OF GOOD CONSISTENCY. THIS
AREA LOOKS TO BE ALONG AND NORTH OF THE FRONT...HAS A HIGHER
POTENTIAL TO HAVE MID-LEVEL WAVES TRACK OVERHEAD...AND LOOKS BETTER
POSITIONED WITH RESPECT TO THE NOSE OF THE LOW-LEVEL JET. COLD FRONT
LOOKS TO DROP ACROSS THE AREA ON THURSDAY NIGHT AND EARLY FRIDAY PER
CONSENSUS BETWEEN THE GFS/EURO/GEM...CONTINUING THE THREAT FOR
RAIN/TSTORMS ACROSS ALL OF SOUTHEAST MICHIGAN. WHILE DETAILS ARE
STILL NOT CLEAR ENOUGH TO GET A GOOD FEEL FOR SEVERE WEATHER
POTENTIAL AND/OR TIMING (WED NIGHT THROUGH FRIDAY)...CANNOT RULE IT
OUT GIVEN WARM HUMID AIRMASS AND SEVERAL POSSIBLE SOURCES OF LIFT.
BIGGER CONCERN MAY BE THE POTENTIAL FOR HEAVY AND SUCCESSIVE PERIODS
OF RAINFALL (FROM INDIVIDUAL STORMS AND COMPLEXES) WITH PWAT VALUES
EXCEEDING 2 INCHES FOR A FEW DAYS. HEAT WILL ALSO BE OF SOME
CONCERN...THOUGH IT IS NOT EXPECTED TO BE AS BAD AS LAST WEEK. HIGH
TEMPERATURES LOOK TO PUSH BACK UP TO THE MID 80S TO NEAR 90 ON
WEDNESDAY...THEN INCREASE AGAIN ON THURSDAY TO THE UPPER 80S TO LOW
90S. THIS WILL PUSH HEAT INDEX VALUES SOLIDLY INTO THE 90S ACROSS
ALL OF SOUTHEAST MICHIGAN BY THURSDAY...WITH POTENTIAL TO HIT A HEAT
INDEX OF 100 DEGREES (ESPECIALLY FROM DETROIT SOUTHWARD).

EURO AND GFS HAVE BOTH BEEN BUILDING SURFACE HIGH PRESSURE INTO THE
CENTRAL GREAT LAKES NEXT WEEKEND UPPER RIDGING EXTENDS NORTHWARD
INTO CANADA. THIS WOULD BRING DRY WEATHER BUT CONTINUE WARM
CONDITIONS.

MARINE...

WILL ALLOW SMALL CRAFT ADVISORY NEAR THE THUMB TO EXPIRE AS EAST TO
NORTHEAST WINDS WEAKEN AND THEN BECOME LIGHT AND VARIABLE LATE IN
THE DAY. NORTHWEST WINDS IN WAKE OF PASSING COLD FRONT TONIGHT WILL
INCREASE INTO MONDAY...BUT NOT ENOUGH TO WARRANT ANY ADDITIONAL
HEADLINES.

DISORGANIZED DIURNAL CONVECTION WILL BE POSSIBLE IN WARM/HUMID
AIRMASS INTO EARLY THIS EVENING...WITH A BETTER ORGANIZED CONVECTIVE
SYSTEM POSSIBLE OVER PARTS OF LAKE HURON WITH THE PASSAGE OF THE
COLD FRONT LATER THIS EVENING INTO THE OVERNIGHT HOURS. THE WEATHER
WILL THEN BECOME RELATIVELY TRANQUIL BEFORE THE NEXT CHANCE FOR
THUNDERSTORMS ON THURSDAY AND FRIDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....KURIMSKI
SHORT TERM...DG
LONG TERM....HLO
MARINE.......DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 24, 3:45 PM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT SUN JUL 24 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-251945-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
345 PM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A
COLD FRONT DROPS THROUGH THE CENTRAL GREAT LAKES. WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...HOWEVER AN ISOLATED SEVERE STORM IS POSSIBLE.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60
MPH AND TORRENTIAL DOWNPOURS. STORM MOTION WILL BE EAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY ALONG AND
NORTH OF I-69...AND ACROSS ALL OF SOUTHEAST MICHIGAN THURSDAY
NIGHT AND FRIDAY AS A WARM AND UNSTABLE AIRMASS SETS UP OVER
SOUTHEAST MICHIGAN.

WARMER TEMPERATURES ARE EXPECTED BY MID WEEK...WITH HEAT INDICES
ON THURSDAY CLIMBING BACK UP INTO THE MID 90S TO NEAR 100.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-251945-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
345 PM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A
COLD FRONT DROPS THROUGH THE CENTRAL GREAT LAKES. WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...HOWEVER AN ISOLATED SEVERE STORM IS POSSIBLE.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60
MPH AND TORRENTIAL DOWNPOURS. STORM MOTION WILL BE EAST AT 20 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY ACROSS
LAKE HURON AND LAKE ST CLAIR...AND ACROSS ALL OF THE CENTRAL GREAT
LAKES THURSDAY NIGHT AND FRIDAY AS A WARM AND UNSTABLE AIRMASS
SETS UP OVER SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 24, 8:22 PM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
822 PM EDT SUN JUL 24 2011

MIZ047-048-250115-
BAY-MIDLAND-
822 PM EDT SUN JUL 24 2011

...SPECIAL WEATHER STATEMENT...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF SANFORD...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  LINWOOD BY 915 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC
Local storm report, Jul 24, 9:12 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
912 PM EDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     MARINE TSTM WIND 2 SSE PORT HURON        42.97N 82.42W
07/24/2011  M34 MPH          LCZ422             MI   ASOS

            WIND GUST MEASURED AT THE SARNIA, ONTARIO AIRPORT

&&

RKULIK
Local storm report, Jul 24, 9:51 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
951 PM EDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TORNADO          5 N SANFORD             43.75N 84.40W
07/24/2011                   MIDLAND            MI   PUBLIC

            VIDEO CONFIRMATION OF A TORNADO OVER SANFORD LAKE

&&

RKULIK
Local storm report, Jul 24, 10:51 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1051 PM EDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TORNADO          5 N SANFORD             43.75N 84.40W
07/24/2011                   MIDLAND            MI   PUBLIC

            VIDEO CONFIRMATION OF A TORNADO OVER SANFORD LAKE. THERE
            WERE REPORTS OF BOATS AND LIFTS BEING LIFTED UP OUT OF
            THE WATER. THE NWS WILL CONDUCT A DAMAGE SURVEY ON
            MONDAY.

&&

SCONSIDI
Special weather statement, Jul 25, 12:45 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1245 AM EDT MON JUL 25 2011

MIZ049-250615-
HURON MI-
1245 AM EDT MON JUL 25 2011

...SPECIAL WEATHER STATEMENT...

AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKTON TO
CASEVILLE...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
IVANHOE AROUND 1255 AM EDT.
PINNEBOG AROUND 105 AM EDT.
PORT CRESCENT STATE PARK AND BAD AXE AROUND 110 AM EDT.
UBLY...PORT AUSTIN...FILION AND KINDE AROUND 115 AM EDT.
VERONA AROUND 120 AM EDT.
GRINDSTONE CITY AND RAPSON AROUND 125 AM EDT.
PARISVILLE AROUND 130 AM EDT.
RUTH AND HURON CITY AROUND 135 AM EDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, Jul 25, 1:45 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
145 AM EDT MON JUL 25 2011

MIZ049-055-250630-
HURON MI-SANILAC MI-
145 AM EDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HURON AND NORTHERN
SANILAC COUNTIES UNTIL 230 AM EDT...

AT 141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARGYLE TO 7 MILES
NORTH OF MINDEN...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
RUTH...MINDEN...HELENA AND HARBOR BEACH AROUND 150 AM EDT.
DECKERVILLE AND PALMS AROUND 155 AM EDT.
WHITE ROCK AROUND 200 AM EDT.
FORESTVILLE AROUND 205 AM EDT.
RICHMONDVILLE AROUND 210 AM EDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:39 PM EDTAreal Flood AdvisoryDTXWayne84 min
Jul 24, 8:58 PM EDTSevere Thunderstorm WarningDTXBay, Midland62 min
Jul 24, 9:03 PM EDTSpecial Marine WarningDTX87 min
Jul 24, 11:11 PM EDTTornado WarningDTXTuscola20 min
Jul 25, 12:33 AM EDTSpecial Marine WarningDTX83 min
Jul 25, 1:44 AM EDTSpecial Marine WarningDTX81 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.